Format

Send to:

Choose Destination
See comment in PubMed Commons below
Clin Toxicol (Phila). 2010 Oct;48(8):857-8. doi: 10.3109/15563650.2010.518148. Epub 2010 Oct 8.

Azadirachtin poisoning: a case report.

Author information

  • 1Department of Medicine, Christian Medical College, Vellore, Tamil Nadu, India. iramya@cmcvellore.ac.in

Abstract

The use of neem-based products is widespread in the Indian Subcontinent. Neem-based pesticides obtained from neem kernels are considered natural and safe. The toxic effects of ingestion and overdose of this pesticide in adults have not been described in this literature. We report the case of a 35-year-old lady who had consumed Azadirachtin in an attempt of deliberate self-harm. The patient had features of neurotoxicity because of Azadirachtin requiring intensive medical care with mechanical ventilation. The patient survived the overdose with no long-lasting side effects of the toxin.

PMID:
20932102
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Informa Healthcare
    Loading ...
    Write to the Help Desk